Hi I am posting about my partner and I am completely lost as to what to do next. He was disagnoised as borderline with some bi-polar attributes (maybe he is actually bi-polar). He started Paxil in Sept 08 and it worked great for like 2-3 months and then was not working so well and he could not stop eating. He added depakote in December, which seems ok, but I'm not sure.
After paxil he was put on Cymbalta, which stopped the eating problem but made him more depressed, so he has now been on Prozac for 12 days. The side-effects from the Prozac have been bad, he was nauseous and is extremely angry and had violent outbursts during the 1st week It was impossible to talk to him about how he was feeling, he was so unpleasant. In the 2nd week he seems less violent, but still extremely angry without much reason. He has not been nice to me at times since prozac verbally and physically threatening.
I am extremely concerned about him. He says if this medication doesnt work he is done with trying medications. ( I can understand his frustration, but I cannot live with the person that he is without the meds and I am worried that he won't be able to as well and do something to harm himself).
On a plus side. When he is not being angry he has actually really laughed at stuff for the first time in years, so that is good.
I want to know from other people that had anger issuse before meds and bad anger when starting prozac that keep taking it for 1 month. I am having trouble finding info on this specific prozac side effect.
Did it get better after the first few weeks?
Will increasing the dose make it worse or better?
I am really uncomfortable being around him at the moment and at times afraid of him. I want to help, but I am just meet with nastiness and then he complains that I don't help and he is alone.
I don't know what to do and I am afraid of what could happen
Please share you experiences and thanks for any contribution.
sorry for the long post
Last edited by WorriGirl; 04-02-2009 at 05:49 AM.
Reason: spelling correction
I am taking prozac and I don't really have an anger problem so can't help you there. But my hubby has anger problems and at first was put on prozac. He said it made him more angry so they switched him to zoloft. He has been taking that about 5 years now, only recently had it increased to 100 mg.
I suggest going back to pdoc/tdoc and let them know what is going on.
Hope this helped some...let us know ok?
Panic and Anxiety Attacks
lower back/hip/leg pain being checked
I would let your husband know that it may take many med switches before he firnd the right one for him. That is extremely normal when tyring to stabilize your moods. I was on prozac over 10 years ago, when they thought I only had depression. It did absolutley nothing for me. I don't remember violent outbursts, I just remember it not working at all for me. Meds react differently for everyone, he just needs to be persisitent in hanging in there until he finds the right fit for him. I know it can be frustrating for him, but assure him, when he does find the right meds, his quality of life will be so much better. Tell him to discuss his concerns with his pdoc, and the pdoc should be able to guide him and give him advice about med hopping until the right one comes along. Hang in there, because I know it is hard on you, and no on should have to experience verbal or physical abuse, no matter what. Let him know it's ok for him to get angry and frustrated with this, but it IS NOT okay for him to take it out on you. Let him know you're there to help him, but you can only help him if he helps himself as well. I hope all this helps. Keep us updated and let us know what happens. You'll get great support here.